MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Codes Break (1069); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The stenosed target lesion was located in an internal arteriovenous fistula.A 7.0 x80, 75cm gladiator balloon catheter was advanced for dilatation.However, during the procedure, the balloon was broken.The device was removed and the procedure was completed with another of the same device.There were no patient complications reported and the patient status was stable.
 
Additional Manufacturer Narrative
(e1) initial reporter address 2: updated.
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the internal arteriovenous fistula.A 7.0 x80, 75cm gladiator catheter was advanced for treatment.However, it was noted that the balloon was broken during procedure.The procedure was completed with a another of same device.There were no patient complications reported.It was further reported that the balloon material was broken/pinhole was noted and not the shaft as what was previously reported.The device was removed through the catheter sheath.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: gladiator elite 7.0 x80, 75cm, batch# 28720221, 20atm was received for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The returned device was attached to an encore inflation unit and positive pressure was applied, the balloon was inflated to its rate of burst pressure of 20 atmospheres for 30 seconds using digital timer, without issue.A vacuum was then applied.The inflation device was verified at 20 atmospheres, before and after use with calibrated pressure gauge.This inflation to rate of burst pressure of 20 atmospheres was repeated three times with no leaks or drop in pressure noted.No issues were identified with balloon inflation or the balloon material.As per gladiator specification the rated burst pressure for this device is 20 atmospheres.No issues were noted with the tip section of the device.A visual examination found no issue with the markerbands.A visual and tactile examination found that the shaft of the device was severely kinked at more than one location.This type of damage is consistent with excessive force being applied to the device.
 
Event or Problem Description

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15982298
Report Number2124215-2022-52408
Device Sequence Number15191381
Product Code LIT
UDI-Device Identifier08714729809838
UDI-Public08714729809838
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/26/2025
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0028720221
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/07/2022
Supplement Date Received by Manufacturer12/18/2022
01/31/2023
Initial Report FDA Received Date12/14/2022
Supplement Report FDA Received Date12/22/2022
02/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexFemale
Patient Weight65 KG